Covering up Medication Patches - page 2
by Turtle in scrubs | 3,594 Views | 15 Comments
Hello friends, Just wanted to get your take on how you handle medication patches that won't stay on, or get missed when they should be taken off. I find with nitroglycerin, fentanyl patches, etc. they often get lost. ... Read More
- 0Oct 11, '12 by BrandonLPNWhat gets me is that we are told once we initial patch placement verification in the MAR, we are responsible for it for that shift. So day shift and I check Mary Sue's patch together when i come in at 3pm. At 11pm the night nurse and I check again and the patch is missing. Now, according to management, this is narcotic diversion on my part same as if a norco were missing from the narc box. Seriously? Nothing else could have happened in the last eight hours? It could have fallen off. She could have peeled it off. Grandson could have taken it off for all I know. Am I supposed to keep Mary Sue next to me all shift to watch? I refuse to take responsibility for patches residents wear. I'm only "responsible" for it for the 5 seconds I looked at it at shift change.
- 0Oct 13, '12 by turnforthenurseRNTegaderm or tape.
Patch location should be documented, but that doesn't always mean the nurse pays attention to that. I've come on to see patients with two NTG patches because the nurse before me forgot to take the old one off before applying the new one...thankfully the patient was okay but if it was something like a Fentanyl patch??? I personally like to pass off in report where a medication patch is located if a patient has one. Patients don't always know where they are.
- 0Oct 15, '12 by prinsessaWe use tegaderm. It drives me crazy when someone applies a patch and doesn't document where they applied it or when. We even have a spot on our eMAR for notes. And the note will stay at the top of the MAR until someone else edits the note (we use EPIC). There have been quite a few times that I don't know a patient has a fentanyl patch until the patient tells me or I actually see it on the patient. So dangerous!